Estimation of reliability in a bivariate normal distribution with equal coefficients of variation

Ramesh C. Gupta, Sundarraman Subramanian

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

In this article, we consider the problem of estimating R = P(X < Y), when X and Y have a bivariate normal distribution with common coefficients of variation. Parameters are estimated using the method of maximum likelihood, and an asymptotic confidence interval for R is derived. An example is provided to illustrate the procedure. Extensive simulation studies are carried out to examine the empirical coverage probability (ECP) and estimated mean length (EML) of the confidence interval for R.

Original languageEnglish (US)
Pages (from-to)675-698
Number of pages24
JournalCommunications in Statistics Part B: Simulation and Computation
Volume27
Issue number3
DOIs
StatePublished - Jan 1 1998
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modeling and Simulation

Keywords

  • Confidence interval
  • Coverage probability
  • Estimated mean length
  • Taylor series

Fingerprint Dive into the research topics of 'Estimation of reliability in a bivariate normal distribution with equal coefficients of variation'. Together they form a unique fingerprint.

Cite this